Alabama, 2015Flood in Alabama, March 11, 2015
March 11, 2015 · NWS HUN · 1 event in 1 county or zone
A storm system moving through the region produced very heavy rainfall that resulted in an instance of flooding in Madison County, Alabama.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A storm system moving through the region produced very heavy rainfall that resulted in an instance of flooding in Madison County, Alabama.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Mar 11, 6:00 AM CST, 2 hours earlier.
Area forecast discussion, Mar 11, 6:00 AM CST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
700 AM CDT WED MAR 11 2015
.UPDATE...
FOR 12Z TAFS
&&
.DISCUSSION...
/ISSUED 446 AM CDT WED MAR 11 2015/
A WEAK COLD FRONT CURRENTLY DRAPED ACROSS THE AREA FROM A COLUMBUS
MS TO WINCHESTER TN LINE IS ACTING AS THE FOCAL POINT FOR MODERATE TO
HEAVY SHOWERS WITH LIGHT RAIN FALLING ELSEWHERE. THE FRONT IS SLOWLY
PROGRESSING EASTWARD AND SHOULD CLEAR THE AREA TO THE EAST THIS
AFTERNOON. RAINFALL AMOUNTS ALONG THE BAND OF HEAVIER SHOWERS HAVE
BEEN AROUND 0.25 TO 0.50 INCHES PER HOUR. IN ADDITION TO THE
SHOWERS...AREAS OF FOG HAVE DEVELOPED WITH VISIBILITIES DROPPING TO
AROUND A HALF A MILE IN A FEW LOCATIONS AND SHOULD CONTINUE THROUGH
SHORTLY AFTER SUNRISE. RAIN SHOULD TAPER OFF FROM WEST TO EAST AS THE
FRONT EXITS THE AREA. ADDED PATCHY FOG FOR THE ENTIRE AREA FOR
WEDNESDAY NIGHT INTO THURSDAY.
THE LOW PRESSURE SYSTEM EXPECTED TO LIFT NORTH OUT OF THE GULF OF
MEXICO THURSDAY IS NOW FORECAST TO TRACK FURTHER TO THE WEST OF
PREVIOUS THINKING. DUE TO THIS MORE WESTWARD TRACK OF THE LOW...THE
BEST UPPER LEVEL SUPPORT FOR HEAVY RAIN AND TRAINING STORMS IS NOW
LOCATED ALONG THE MS RIVER VALLEY. WE WILL STILL HAVE SUBTROPICAL
MOISTURE STREAMING INTO THE AREA WITH PWAT VALUES IN THE 1.3 TO 1.5
INCH RANGE...WE ARE JUST REMOVED THE BEST CONVERGENCE. HAVE BACKED
OFF ON QPF VALUES FOR THURSDAY AND FRIDAY AND NOW EXPECTING 1 TO 2
INCHES INSTEAD OF THE 2 TO 3 INCHES. HAVE ALSO REMOVED THE MENTION OF
THUNDER FOR BOTH THURSDAY AND FRIDAY DUE TO A WEAK WEDGE FRONT
SETTING UP ON BOTH DAYS AND NOT CONFIDENT ANYTHING WILL DEVELOP. SOME
WEAK ELEVATED CONVECTION MAY DEVELOP WITH VERY WEAK INSTABILITY
PRESENT BUT NOT CONFIDENT IN THIS ACTUALLY BEING REALIZED. WITH A
DECREASE IN EXPECTED QPF AMOUNTS HAVE HELD OFF ON ISSUING ANY TYPE
OF FLOOD PRODUCTS AND WILL CONTINUE TO HIGHLIGHT THE FLOOD ISSUES
WITH A HYDROLOGIC OUTLOOK.
THE LOW PRESSURE SYSTEM WILL LIFT NE INTO THE OH VALLEY ON SATURDAY
AND PUSH A COLD FRONT THROUGH THE AREA. THERE IS A SLIGHT CHANCE FOR
THUNDER ON SATURDAY AS THE FRONT MOVES THROUGH. THE EXTENDED PERIOD
OF RAINFALL THE PAST WEEK WILL FINALLY COME TO AN END BY SUNDAY.
NEXT WEEK IS LOOKING NICE WITH NEAR NORMAL TEMPERATURES AND NO RAIN
TO SPEAK OF.
STUMPF
&&
.AVIATION...
FOR 12Z TAFS...IFR CIGS/VSBY PREVAIL AT HSV/MSL THIS MORNING...WITH
WEAK COLD FRONT NOW MOVING STEADILY EWD INTO NE ALABAMA. ALTHOUGH
FRONTAL BAND OF RA/+RA IS NOW EAST OF BOTH TERMINALS...POSTFRONTAL RA
WILL CONTINUE THRU 14Z/MSL AND 16Z/HSV BEFORE TRANSITIONING TO -DZ
WITH SOME IMPROVEMENT IN VSBY. STRATUS CIGS SHOULD LIFT INTO THE LOW-
MVFR RANGE EARLY THIS AFTN AS THREAT FOR -DZ DIMINISHES. SFC WINDS
WILL REMAIN FROM THE NW ARND 5 KTS. ABUNDANT MOISTURE AND A LGT NE
WIND FLOW WILL SUPPORT A WIDESPREAD LOW STRATUS/FOG EVENT BEGINNING
EARLY THIS EVENING AND CONTINUING THRU END OF TAF PERIOD. MVFR
CIG/VSBY HAVE BEEN INDICATED ATTM...ALTHOUGH IFR CONDS CERTAINLY
APPEAR PSBL.
70/DD
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Mar 11, 4:12 AM CST, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
512 AM CDT WED MAR 11 2015
ALZ001>010-016-TNZ076-096-097-121015-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
512 AM CDT WED MAR 11 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF
SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
PATCHY FOG WILL IMPACT THE TENNESSEE VALLEY THIS MORNING...WITH
VISIBILITY REDUCTIONS OF 2 TO 4 MILES. A FEW AREAS MAY EXPERIENCE
LOCALLY DENSE FOG...WITH VISIBILITY REDUCED TO ONE QUARTER OF A MILE.
ALTHOUGH VISIBILITY WILL IMPROVE BY 10 AM CDT...PATCHY FOG WILL BE
POSSIBLE ONCE AGAIN LATE TONIGHT AND EARLY THURSDAY MORNING.
OTHERWISE...THE THREAT FOR MINOR FLOODING WILL CONTINUE THIS MORNING
AS LIGHT TO MODERATE SHOWERS DEVELOP NEAR A WEAK COLD FRONT PUSHING
ACROSS THE REGION. THIS THREAT SHOULD DIMINISH DURING THE AFTERNOON.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
A MORE SIGNIFICANT THREAT FOR LOCALLY HEAVY RAINFALL AND FLOODING
WILL DEVELOP FROM THURSDAY THROUGH FRIDAY NIGHT...AS A WARM FRONT
MOVES NORTHWARD ALLOWING RAIN TO ONCE AGAIN STREAM ACROSS THE REGION
FROM THE SOUTH.
A STRONGER COLD FRONT WILL PUSH SOUTHEASTWARD SATURDAY AFTERNOON...
BRINGING AN END TO THE EXTENDED PERIOD OF WET WEATHER. HOWEVER...A
FEW THUNDERSTORMS WILL BE POSSIBLE ALONG AND AHEAD OF THE COLD FRONT.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.
70/DD
In the hours before
Special weather statement, Mar 11, 5:11 AM CST, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
611 AM CDT WED MAR 11 2015
ALZ001>010-016-TNZ076-096-097-111500-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...RUSSELLVILLE...
MOULTON...ATHENS...HUNTSVILLE...DECATUR...GUNTERSVILLE...
SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...FAYETTEVILLE...
WINCHESTER
611 AM CDT WED MAR 11 2015
...FOGGY CONDITIONS EXPECTED ACROSS THE CENTRAL TENNESSEE VALLEY THIS
MORNING...
AREAS OF FOG WILL CONTINUE TO IMPACT MUCH OF NORTHERN ALABAMA AND
SOUTHERN MIDDLE TENNESSEE THROUGH 10 AM CDT. ALTHOUGH VISIBILITY
WILL GENERALLY BE IN THE 2 TO 4 MILE RANGE...A FEW LOCATIONS WILL
EXPERIENCE DENSE FOG AND VISIBILITY REDUCTIONS TO ONE QUARTER OF A
MILE. MOTORISTS TRAVELING ACROSS THE REGION THIS MORNING SHOULD
REMAIN ALERT FOR REDUCED VISIBILITY AND POTENTIALLY HAZARDOUS DRIVING
CONDITIONS IN FOG.
70/DD
Special weather statement, Mar 11, 6:56 AM CST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
756 AM CDT WED MAR 11 2015
ALZ001>010-016-TNZ076-096-097-111500-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...RUSSELLVILLE...
MOULTON...ATHENS...HUNTSVILLE...DECATUR...GUNTERSVILLE...
SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...FAYETTEVILLE...
WINCHESTER
756 AM CDT WED MAR 11 2015
...SIGNIFICANT PONDING OF WATER EXPECTED ON AREA ROADS THIS MORNING
WITH FOGGY CONDITIONS TO ALSO CONTINUE THROUGH 10 AM CDT...
RUNOFF FROM RAINFALL OVERNIGHT WILL LEAD TO SIGNIFICANT PONDING OF
WATER ON ROADS ACROSS NORTHERN ALABAMA AND SOUTHERN MIDDLE
TENNESSEE THIS MORNING. MINOR FLOODING CAN BE EXPECTED IN DITCHES...
CREEKS AND LOCATIONS THAT NORMALLY EXPERIENCE POOR DRAINAGE.
AREAS OF FOG WILL ALSO CONTINUE TO IMPACT MUCH OF THE REGION THROUGH
10 AM CDT. ALTHOUGH VISIBILITY WILL GENERALLY BE IN THE 2 TO 4 MILE
RANGE...A FEW LOCATIONS WILL EXPERIENCE DENSE FOG AND VISIBILITY
REDUCTIONS TO ONE QUARTER OF A MILE.
MOTORISTS TRAVELING ACROSS THE REGION THIS MORNING SHOULD REMAIN
ALERT FOR POTENTIALLY HAZARDOUS DRIVING CONDITIONS DUE TO BOTH
STANDING WATER AND FOG.
70/DD
Flood, Madison
- When
- March 11, 8:00 AM CST to 9:45 AM CST
- Where
- Madison County, 3.56 mi E of Jeff to 3.59 mi E of Jeff
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 34.813, -86.658
Flooding was occurring with up to twelve inches of water over the road between Nick Fitchard and Kelly Cemetery Road just north of Huntsville, Alabama.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tropical Storm in Guam, March 11 to 16, 20159 deaths · $2.3 million · 4 events
- Flash Flood and Flooding in Ohio, March 11 to 16, 2015$1.8 million · 6 events
- Flooding in West Virginia, March 11 to 12, 2015$140,000 · 5 events
- Flooding in Indiana, March 11 to 25, 2015$60,000 · 5 events
- Dense Fog in Illinois, March 11, 201519 events
- Hail and Damaging Winds in North Carolina, March 11, 20151.75 in hail · 7 events
- Dense Fog in Indiana, March 11, 20156 events
- Dense Fog in Missouri, March 11, 20156 events
- Dense Fog in Virginia, March 11, 20156 events
- Flooding in Pennsylvania, March 11 to 13, 20153 events
- Flooding in Maryland, March 11 to 12, 20152 events
- Flooding in New Jersey, March 11 to 13, 20152 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 567076.